Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 3, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Feb 7, 2026, 12:53 AM MST for 11 counties in Nebraska. It took effect at Feb 7, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2026, 12:53 AM MST (07:53 UTC)
- In effect from
- Feb 7, 2026, 11:00 AM MST
- Expired
- Feb 7, 2026, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS83 KLBF 070753 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 153 AM CST Sat Feb 7 2026 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .The combination of low relative humidity and gusty winds this afternoon, will lead to critical fire weather conditions across the western Sandhills and portions of southwestern Nebraska. NEZ204-210-071600- /O.NEW.KLBF.FW.W.0003.260207T1800Z-260208T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 1253 AM MST Sat Feb 7 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND SOUTHWESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 11 AM this morning to 5 PM MST this afternoon. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 210 Frenchman Basin. * TIMING...From 11 AM MST to 5 PM MST * WINDS...Northwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...68 to 72. * IMPACTS...Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
223 WWUS83 KLBF 071939 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 139 PM CST Sat Feb 7 2026 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON... .The combination of low relative humidity and gusty winds through this afternoon, will lead to critical fire weather conditions across the western Sandhills and portions of southwestern Nebraska. NEZ204-210-080000- /O.CON.KLBF.FW.W.0003.000000T0000Z-260208T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 1239 PM MST Sat Feb 7 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE WESTERN SANDHILLS AND SOUTHWESTERN NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 210 Frenchman Basin. * TIMING...From 11 AM MST to 5 PM MST * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...Up to 69. * IMPACTS...Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
740 WWUS83 KLBF 080003 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 603 PM CST Sat Feb 7 2026 NEZ204-210-080115- /O.EXP.KLBF.FW.W.0003.000000T0000Z-260208T0000Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 503 PM MST Sat Feb 7 2026 ...RED FLAG WARNING HAS EXPIRED... Temperatures will cool this evening as winds diminish and humidity rises. $$ Taylor
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:42 PM MST, 2 hours 11 minutes earlier. Its key messages:
- High confidence in dry conditions and warm, potentially record- breaking, temperatures through the weekend and into early next week.
- Moderate confidence in near-critical fire conditions on Saturday and Monday.
- Moderate confidence in cooler temperatures Tuesday through the end of the week along with scattered precipitation chances.
Area forecast discussion, Feb 6, 10:42 PM MST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1142 PM CST Fri Feb 6 2026 .KEY MESSAGES... - High confidence in dry conditions and warm, potentially record- breaking, temperatures through the weekend and into early next week. - Moderate confidence in near-critical fire conditions on Saturday and Monday. - Moderate confidence in cooler temperatures Tuesday through the end of the week along with scattered precipitation chances. && .SHORT TERM /THROUGH MONDAY/... Issued at 333 PM CST Fri Feb 6 2026 Strong upper level ridging will persist across the region keeping conditions dry through early next week. This high will also allow for continued warm air advection into the region. Current model guidance suggests 850mb temperatures in the 10 to 16 C range through Monday which will allow for surface highs to easily rise into the 60s. A slightly warmer surge of warmer air on Monday could even raise highs into the low to mid 70s. Current record highs sit at 74, 70, 69, and 72 at North Platte, Valentine, Broken Bow, and Imperial respectively. There is high confidence that some if not all of these records will be broken on Monday as the latest model trends continue to rise higher than guidance. There is also a low probability in some patchy fog across portions of southwest Nebraska tonight and into Saturday morning. However, there is very little support from hi-res models in fog development and therefore confidence remains low. If any fog would develop it would be mainly across portions of Frontier and Custer counties and be very patchy in nature. Visibility restrictions would be minimal as well with some areas seeing as low as 4 miles at times before fog quickly lifts after sunrise. The warm and dry conditions will lead to increased fire weather concerns as well through Monday. Near-critical fire conditions due to low RH down to near 20 percent will be possible both Saturday and Monday afternoons. However, wind gusts are expected to remain below 25 mph on Saturday and even lighter on Monday. On Sunday, slightly higher RH values in the 20 to 25 percent range are anticipated with winds around 10 mph. Therefore, have held off on any fire headlines at this time. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Issued at 333 PM CST Fri Feb 6 2026 Active weather returns on Tuesday as a series of disturbances impacts Nebraska. Near daily rain or snow chances are expected Tuesday through the end of the week. While none of the systems appear to be big precipitation makers, each one does have the potential to bring at least a little moisture to the region. With temperatures above freezing during the day and below freezing at night, precipitation type is still a little uncertain. Generally expecting snow during the nighttime hours with rain during the day, and a rain/snow mix as precipitation transitions. At this time, accumulations remain uncertain, but with the overall light coverage in precipitation, wouldn't expect too much in the way of snow accumulations at this time. For temperatures, highs will drop back into the mid 40s to low 50s through the end of next week with lows in the mid 20s. Will continue to monitor the temperature forecast over the next few days as it will greatly affect the precipitation type and any resulting accumulations. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1142 PM CST Fri Feb 6 2026 VFR conditions will continue across western and north central Nebraska the next 24 hours. LLWS will be the main aviation concern from 09Z-14Z at the KVTN and KLBF terminals. Surface winds will begin the TAF period southeast at below 10kts, veering to the southwest 14Z, with gust to 18kts at KVTN. Winds become westerly by afternoon, with gusts to around 20 kts at KVTN. Wind become light northwest at below 10kts by 00z/8th. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Roberg
Hazardous weather outlook, Feb 6, 2:58 PM MST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 358 PM CST Fri Feb 6 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-072200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 358 PM CST Fri Feb 6 2026 /258 PM MST Fri Feb 6 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Fire weather conditions will be elevated to near critical Saturday and Monday across the area due to a combination of gusty winds and low relative humidity. Fire weather conditions will be elevated Sunday across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.